Alert archive / Louisiana / Flash Flood Warnings in 2018
Flash Flood Warning 65, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Aug 8, 2018, 8:34 PM CDT for West Carroll Parish, Louisiana; Chicot County, Arkansas. It was in force for 81 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2018, 8:34 PM CDT (01:34 UTC)
- Expired
- Aug 8, 2018, 9:55 PM CDT
- In force
- 81 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Chicot County, AR, West Carroll Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 146 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.6 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1849 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1580 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
826
WGUS54 KJAN 090134
FFWJAN
ARC017-LAC123-090400-
/O.NEW.KJAN.FF.W.0065.180809T0134Z-180809T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
834 PM CDT WED AUG 8 2018
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
South central Chicot County in southeastern Arkansas...
Northeastern West Carroll Parish in northeastern Louisiana...
* Until 1100 PM CDT.
* At 833 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two to three inches of
rain have already fallen near the city of Kilbourne. Flash
flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Kilbourne.
Additional rainfall amounts of one to three inches are possible in
the warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3307 9134 3305 9120 3300 9124 3300 9126
3299 9127 3298 9127 3297 9128 3296 9128
3295 9129 3298 9141
$$
DC2 follow-up statements
491
WGUS74 KJAN 090215
FFSJAN
Flash Flood Statement
National Weather Service Jackson MS
915 PM CDT WED AUG 8 2018
ARC017-LAC123-090400-
/O.CON.KJAN.FF.W.0065.000000T0000Z-180809T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chicot AR-West Carroll LA-
915 PM CDT WED AUG 8 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
SOUTH CENTRAL CHICOT COUNTY IN SOUTHEASTERN ARKANSAS AND NORTHEASTERN
WEST CARROLL PARISHES...
At 911 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Four to five inches of rain have
fallen, with some of that in the city of Kilbourne. Flash flooding
is expected to begin shortly.
Some locations that will experience flooding include...
Kilbourne.
Additional rainfall amounts of up to an inch are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3307 9134 3305 9120 3300 9124 3300 9126
3299 9127 3298 9127 3297 9128 3296 9128
3295 9129 3298 9141
$$
DC523
WGUS74 KJAN 090255
FFSJAN
Flash Flood Statement
National Weather Service Jackson MS
955 PM CDT WED AUG 8 2018
ARC017-LAC123-090305-
/O.CAN.KJAN.FF.W.0065.000000T0000Z-180809T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chicot AR-West Carroll LA-
955 PM CDT WED AUG 8 2018
...THE FLASH FLOOD WARNING FOR SOUTH CENTRAL CHICOT COUNTY IN
SOUTHEASTERN ARKANSAS AND NORTHEASTERN WEST CARROLL PARISHES IS
CANCELLED...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3307 9134 3305 9120 3300 9124 3300 9126
3299 9127 3298 9127 3297 9128 3296 9128
3295 9129 3298 9141
$$
DCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Aug 8, 7:55 PM CDT, 39 minutes earlier.
Area forecast discussion, Aug 8, 7:55 PM CDT, 39 minutes before
Area Forecast Discussion National Weather Service Jackson MS 755 PM CDT Wed Aug 8 2018 .UPDATE... Updated for 00Z aviation discussion && .AVIATION... 00Z TAF discussion: The greater threat for scattered/numerous SHRA/TSRA activity should be in the GLH/GWO to GTR corridor this forecast period...mainly this evening and then initiating again around midday Thursday. The activity will decrease in coverage as you go south. /EC/ && .DISCUSSION... The rest of today through tomorrow... The ArkLaMiss has remained relatively dry so far this afternoon as diurnal storms are expected to have a later initiation time and less coverage than days previous. A disturbance embedded in upper NW flow currently located in the Southern Plains will continue to track towards the lower MS River Valley tonight. Storms will continue to fire along and near the frontal boundary associated with this disturbance as it approaches the NW portions of the ArkLaMiss. A strong storm or two could reach SE Arkansas, NE LA, or the MS Delta this evening while the atmosphere is still supportive enough to maintain storms that will cross southern Arkansas or extreme northern LA. The main threat with storms in this region will be damaging winds. The approaching boundary will serve as a focus for storm and shower initiation overnight and into tomorrow as it moves into the ArkLaMiss. The best overall coverage of precip looks to be tomorrow morning into early tomorrow afternoon along and north of I-20. Temperatures tomorrow should remain below normal in in areas that are impacted by rain and cloud cover, with better chances of reaching their early August norms in counties in SE MS. For Thursday night through next Wednesday...The evolving pattern will continue to be one of an amplifying ridge over the Rockies and a lingering trough over the E Conus with an attendant axis stretching down into our region. The result will be a continue unsettled period with solid rain/storm chances. While guidance has been fairly consistent on the wetter type patter for the Thu-Sat periods, they have backed off some on the potential for heavier amounts and even on the higher end coverage to a point. The culprit looks to be less in the way of low level response to the mid/upper wave which is resulting in less convergence/moisture transport than prev days runs. There is also the element of storm evolution which could alter things enough to keep key features from aligning just right. With all that said, the potential for excessive rain which would lead into flooding, is lower and we've decided to remove the threat for the HWO. We will continue to monitor closely as something on the storm scale could alter things to become more favorable, as we near those periods and become more into the HRRR and hi-res window, things may become more clear. Overall, rain chances Fri into Sat will be in the likely range. This activity will also aid in keep temps on the below avg side. Likely rain chances will linger into Sunday as well but have more of a diurnal nature to them. With that, temps look to be a tad warmer and closer to 90. For the Mon-Wed periods, we look to see ridging build some over the area which will support less in the way of rain chances. With this we will also see temps return to more seasonal readings for mid Aug with a steady warming trend each day. /CME/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 72 90 73 88 / 18 40 24 69 Meridian 71 90 73 89 / 19 40 21 70 Vicksburg 72 90 73 89 / 21 43 22 70 Hattiesburg 72 92 73 90 / 20 26 17 68 Natchez 72 90 73 88 / 18 27 19 69 Greenville 71 87 72 87 / 62 57 62 63 Greenwood 71 87 71 87 / 43 56 47 66 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. &&
Hazardous weather outlook, Aug 8, 3:45 PM CDT, 4 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 345 PM CDT Wed Aug 8 2018 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 092045- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 345 PM CDT Wed Aug 8 2018 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Thursday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Tuesday. 36 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/jan/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Special weather statement, Aug 8, 7:17 PM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Jackson MS
717 PM CDT WED AUG 8 2018
MSZ018-019-090100-
Sunflower MS-Bolivar MS-
717 PM CDT WED AUG 8 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN SUNFLOWER AND BOLIVAR
COUNTIES UNTIL 800 PM CDT...
At 716 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Crumrod to near Rosedale to near
Arkansas City. Movement was east at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Rosedale around 725 PM CDT.
Scott around 735 PM CDT.
Benoit around 740 PM CDT.
Cleveland, Mound Bayou, Renova and Boyle around 755 PM CDT.
Shaw around 800 PM CDT.
Other locations impacted by these storms include Alligator, Beulah,
Pace, Doddsville, Winstonville, Duncan and Merigold.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3412 9066 3399 9066 3399 9050 3360 9050
3358 9115 3362 9113 3368 9123 3368 9103
3373 9115 3378 9113 3378 9099 3385 9107
3393 9101 3397 9109 3396 9097 3402 9099
3402 9090 3409 9087 3410 9088 3412 9095
TIME...MOT...LOC 0016Z 275DEG 32KT 3418 9100 3383 9113 3362 9125
DCSpecial weather statement, Aug 8, 7:20 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Jackson MS
720 PM CDT WED AUG 8 2018
ARZ075-090045-
Chicot AR-
720 PM CDT WED AUG 8 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL CHICOT COUNTY
UNTIL 745 PM CDT...
At 720 PM CDT, Meteorologists were tracking a strong thunderstorm
near Gassoway, or near Eudora. This storm was nearly stationary.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Eudora around 745 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3318 9124 3313 9119 3313 9120 3311 9120
3306 9112 3304 9113 3302 9116 3300 9117
3300 9138 3304 9142
TIME...MOT...LOC 0020Z 233DEG 3KT 3304 9129
DCSpecial weather statement, Aug 8, 7:33 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Jackson MS
733 PM CDT WED AUG 8 2018
ARZ074-075-090130-
Chicot AR-Ashley AR-
733 PM CDT WED AUG 8 2018
...A STRONG THUNDERSTORM WILL AFFECT CHICOT AND ASHLEY COUNTIES UNTIL
830 PM CDT...
At 733 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from 8 miles west of Dermott to near Berlin.
Movement was east at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Dermott around 750 PM CDT.
Wilmot and Parkdale around 800 PM CDT.
Mcmillan Corner around 805 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3339 9171 3339 9146 3356 9145 3356 9135
3352 9135 3353 9133 3352 9132 3352 9125
3355 9123 3350 9118 3345 9123 3344 9123
3344 9118 3350 9117 3347 9112 3343 9115
3341 9121 3338 9117 3301 9138 3301 9198
TIME...MOT...LOC 0033Z 287DEG 29KT 3355 9158 3310 9181
DCSpecial weather statement, Aug 8, 7:53 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Jackson MS
753 PM CDT WED AUG 8 2018
LAZ009-MSZ040-090145-
East Carroll LA-Issaquena MS-
753 PM CDT WED AUG 8 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN EAST CARROLL PARISH
IN NORTHEASTERN LOUISIANA AND WEST CENTRAL ISSAQUENA COUNTIES UNTIL
845 PM CDT...
At 753 PM CDT, Meteorologists were tracking a strong thunderstorm
near Alsatia, or near Transylvania, moving east at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
This storm will remain over mainly rural areas of southeastern East
Carroll Parish in northeastern Louisiana and west central Issaquena
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3268 9110 3273 9096 3258 9096 3257 9097
3257 9101 3258 9104 3256 9107 3256 9111
3257 9111 3263 9115
TIME...MOT...LOC 0053Z 263DEG 10KT 3261 9111
DCSpecial weather statement, Aug 8, 8:02 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Jackson MS
802 PM CDT WED AUG 8 2018
ARZ075-MSZ034-090145-
Chicot AR-Washington MS-
802 PM CDT WED AUG 8 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CHICOT AND NORTHWESTERN
WASHINGTON COUNTIES UNTIL 845 PM CDT...
At 802 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Lake Village to near Chicot
Junction. Movement was northeast at 25 mph.
Wind gusts up to 50 mph will be possible with these storms.
Strong thunderstorms will be near...
Avon around 825 PM CDT.
Wayside around 830 PM CDT.
Greenville, Metcalfe and Winterville around 845 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3352 9104 3337 9082 3329 9089 3320 9111
3315 9129 3329 9140 3349 9119
TIME...MOT...LOC 0102Z 239DEG 20KT 3327 9129 3317 9117
DCSpecial weather statement, Aug 8, 8:17 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Jackson MS
817 PM CDT WED AUG 8 2018
ARZ075-LAZ008-009-MSZ034-040-090200-
Chicot AR-East Carroll LA-West Carroll LA-Washington MS-Issaquena MS-
817 PM CDT WED AUG 8 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL CHICOT COUNTY...
NORTH CENTRAL EAST CARROLL AND NORTHEASTERN WEST CARROLL PARISHES...
SOUTHWESTERN WASHINGTON AND NORTHWESTERN ISSAQUENA COUNTIES UNTIL 900
PM CDT...
At 817 PM CDT, Meteorologists were tracking a strong thunderstorm
over Millikin, or 10 miles south of Eudora, moving east at 5 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Millikin around 835 PM CDT.
Gassoway around 840 PM CDT.
Other locations impacted by this storm include Kilbourne.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3294 9135 3306 9133 3310 9104 3294 9110
3288 9115 3291 9130
TIME...MOT...LOC 0117Z 267DEG 5KT 3296 9126
DCThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 7:36 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll, West Carroll | 39 min |
| Aug 8, 8:17 PM CDT | Special Weather Statement | JAN | East Carroll | 43 min |
| Aug 8, 7:20 PM CDT | Special Weather Statement | JAN | Chicot | 25 min |
| Aug 8, 7:33 PM CDT | Special Weather Statement | JAN | Ashley, Chicot | 57 min |
| Aug 8, 8:02 PM CDT | Special Weather Statement | JAN | Chicot | 43 min |
| Aug 9, 6:26 PM CDT | Special Weather Statement | JAN | Chicot | 64 min |
| Aug 9, 6:32 PM CDT | Severe Thunderstorm Warning | JAN | Chicot | 46 min |
Nearby
Flash Flood Warnings in Louisiana, 2018Flash Flood Warnings in Arkansas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.